Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Generic reducing fields of Jordan pairs


Author: Holger P. Petersson
Journal: Trans. Amer. Math. Soc. 285 (1984), 825-843
MSC: Primary 17C20; Secondary 11E76, 12F20, 16A46
MathSciNet review: 752505
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Generic reducing fields of Jordan pairs, generalizing at the same time generic splitting fields of associative algebras and generic zero fields of quadratic forms, are intrinsically defined and constructed. The most elementary properties are derived, and the relationship with other generic constructions, particularly those linked to Brauer-Severi varieties, are investigated. As an application it is shown that there exist nonisomorphic exceptional Jordan division algebras having the same splitting fields.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17C20, 11E76, 12F20, 16A46

Retrieve articles in all journals with MSC: 17C20, 11E76, 12F20, 16A46


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0752505-7
PII: S 0002-9947(1984)0752505-7
Article copyright: © Copyright 1984 American Mathematical Society